Tennessee, 2010Damaging Winds and Lightning Strike in Tennessee, August 21, 2010
August 21, 2010 · NWS MEG · 3 events in 2 counties and zones
A dying mesoscale convective system moved into the Mid-South during the late evening hours of August 21st, 2010. Some of the storms produced damaging winds that continued into the early morning hours of August 22nd, 2010.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dying mesoscale convective system moved into the Mid-South during the late evening hours of August 21st, 2010. Some of the storms produced damaging winds that continued into the early morning hours of August 22nd, 2010.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 21, 7:46 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 21, 7:46 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT SAT AUG 21 2010
.UPDATE...
UPDATED TO CANCEL THE EXCESSIVE HEAT WARNING AND TO ADJUST POP/WX
GRIDS.
&&
.DISCUSSION...
A WEAKENING COLD FRONT ELONGATED FROM NEAR JONESBORO ARKANSAS...TO
UNION CITY TENNESSEE WILL CONTINUE TO SAG SOUTH THIS EVENING...AND
BE LOCATED SOUTH OF THE MEMPHIS METRO AREA BY 06Z. SCATTERED
CONVECTION AHEAD OF THE FRONT ALONG THE MISSISSIPPI/TENNESSEE
BORDER...ALONG WITH ISOLATED ACTIVITY ALONG THE BOUNDARY HAS
DROPPED TEMPERATURES DOWN BELOW THE EXCESSIVE HEAT WARNING
CRITERIA. THUS HAVE CANCELLED THE WARNING...REPLACING IT WITH THE HEAT
ADVISORY THAT RUNS THROUGH 9PM SUNDAY FOR THE MEMPHIS AREA AND
POINTS SOUTH. WILL ALLOW THE MIDNIGHT SHIFT TO TAKE A CLOSER LOOK
AT MODIFYING THE NORTHERN AREAS OF THE ADVISORY AS DEWPOINTS MAY
DRY OUT ENOUGH FURTHER SOUTH TOMORROW BEHIND THE FRONT.
CONVECTION IN THE SHORT TERM...HAVE INCREASED POPS OVER NORTHEAST
MISSISSIPPI THIS EVENING. AS STORMS WILL LIKELY CONTINUE TO DRIFT
SOUTHEAST OVER THE NEXT TWO HOURS. THIS LOCATION WILL ALSO BE THE
MOST FAVORABLE IN SEEING A STRONG OR ISOLATED SEVERE STORM AS THE
CONVECTION THIS EVENING HAS BEEN VERY PULSE NATURED AND UNDER THE
BEST UPPER LEVEL SUPPORT. LOWERED POPS SLIGHTLY FURTHER NORTH
WHERE NVA HAS BEGUN TO MOVE INTO THE REGION BEHIND THE FRONT. A
THREAT OF AN ISOLATED STORM STILL SEEMS REASONABLE AFTER MIDNIGHT
MAINLY ACROSS NORTHERN MISSISSIPPI.
JAB
&&
.PREV DISCUSSION... /ISSUED 628 PM CDT SAT AUG 21 2010/
UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 353 PM CDT SAT AUG 21 2010/
DISCUSSION...FORECAST FOCUS ON DANGEROUS HEAT HANGING ON ONE MORE
DAY...THEN COOLER AND MUCH LESS HUMID CONDITIONS THROUGH NEXT WEEK.
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
DESPITE MLCAPE VALUES OF 2000-3000 J/KG THIS AFTERNOON...NOT MUCH
IN THE WAY OF THUNDERSTORMS HAVE DEVELOPED. HAVE A FEELING THIS IS
DUE TO THE OUTFLOW BOUNDARY THAT PUSHED THROUGH MUCH OF THE
MIDSOUTH DURING THE MORNING HOURS. THAT BOUNDARY HAS BEEN
PRODUCING SOME SMALL...WEAK THUNDERSTORMS ACROSS NORTHEAST
MISSISSIPPI BUT NOTHING OF SIGNIFICANCE. THE BEST FORCING HAS
SHIFTED TO THE NORTHEAST AND ALL THAT IS LEFT IS A DIFFUSE WIND
SHIFT LINE WHICH IS CONSIDERED THE 'COLD FRONT' FROM CENTRAL OK
THROUGH SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. EVEN CU HAS BEEN
STRUGGLING TO DEVELOP...AND WHAT LITTLE HAS IS ACTUALLY STARTING
TO DISSIPATE AS DEW POINTS MIX OUT SOME. TO BE BLUNT...NOT
EXPECTING MUCH MORE TO DEVELOP EXCEPT ALONG AND SOUTH OF THIS
MORNING/S OUTFLOW BOUNDARY IN NORTHERN MISSISSIPPI FOR THE
REMAINDER OF THE DAY AND THROUGH TONIGHT. WILL STILL PLAY IT ON
THE SAFE SIDE AND INCLUDE A SLIGHT CHANCE FURTHER NORTH UP TO THE
I-40 CORRIDOR THIS EVENING FOR THAT STORM THAT COULD DEVELOP OUT
OF NOWHERE.
A HOT AND HUMID DAY HAS MATERIALIZED AS EXPECTED THOUGH WITH MUCH
MORE SUN THAN WHAT WAS ANTICIPATED EARLIER. MANY AREAS IN THE
CURRENT EXCESSIVE HEAT WARNING ARE APPROACHING OR HAVE ALREADY
EXCEEDED THE CRITERIA OF 110...SO THE WARNING WILL CONTINUE UNTIL
8 PM AS SCHEDULED.
THE FRONT WILL PASS THROUGH LATE TONIGHT AND RELIEF BEGINS SUNDAY
AFTERNOON ACROSS THE NORTHERN AREAS AS LOWER HUMIDITIES ARRIVE.
HIGH DEW POINTS WILL STILL EXIST NORTH OF THE FRONT A BIT SO
NRN MS/ECTRL AR AND FAR SRN TN WILL LIKELY HAVE HEAT INDEX VALUES
RANGING FROM 105 TO 109 AGAIN SUNDAY. WILL ISSUE A HEAT ADVISORY
FOR THESE AREAS FROM THIS EVENING THROUGH EARLY SUNDAY EVENING.
925 MB TEMPS WILL FALL SOMEWHAT SUNDAY...BUT WILL STILL RANGE FROM
+25 TO +27C THUS EXPECTING HIGHS IN THE MID 90S NORTH TO AROUND 100
SOUTH.
DRIER AIR BEGINS TO ARRIVE SUNDAY NIGHT WITH DEW POINTS IN THE
60S. CLEAR SKIES AND DRIER AIR WILL ALLOW TEMPS TO DROP INTO THE
60S NORTH AND LOW TO MID 70S SOUTH.
LONG TERM...MONDAY THROUGH NEXT SATURDAY.
A PERSISTENT NORTHEAST FLOW WITH DRY AIR ADVECTION WILL BE IN
PLACE FOR MUCH OF NEXT WEEK. ANOTHER FRONT WILL PASS THROUGH THE
AREA NEAR WEDNESDAY...BUT THE PRESENCE OF DRY AIR WILL MITIGATE
ANY CHANCE FOR PRECIP. CLEAR SKIES...VIRTUALLY ZERO CHANCE OF
RAIN...AND MUCH DRIER AIR WILL BE THE RULE FOR NEXT WEEK. ANOTHER
RIDGE MAY BUILD IN THE PLAINS NEXT WEEKEND AND SHOULD INCREASE
MOISTURE AND TEMPERATURES IN THE DAY 7-10 TIME FRAME.
BORGHOFF
&&
AVIATION...
00Z TAF CYCLE
VERY WEAK COLD FRONT STRETCHING FROM SOUTHERN ILLINOIS BACK
THROUGH SOUTHEAST MISSOURI AND WEST CENTRAL ARKANSAS WILL
MOVE INTO THE AREA TONIGHT. CONDITIONALLY UNSTABLE ATMOSPHERE IS
RECOVERING A BIT FROM EARLIER TODAY AS REFLECTED IN LATEST RADAR
TRENDS. AS A RESULT...ADDED CB INTO TAFS BETWEEN 22/00-02Z AND
WILL CONTINUE TO WATCH TRENDS FOR THE POSSIBILITY OF EXTENDING
CONVECTIVE CHANCES THROUGH AT LEAST 22/04Z. OTHERWISE...VFR
CONDITIONS EXPECTED FOR A MAJORITY OF THE TIME EXCEPT BETWEEN
22/08-12Z WHEN MVFR CONDITIONS WILL BE POSSIBLE MAINLY AT MKL/TUP.
SOUTHWEST/WEST WINDS TONIGHT WILL GRADUALLY WEAKEN TONIGHT AND
VEER NORTHEAST BY SUNDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 100 76 97 / 30 10 0 0
MKL 77 96 68 94 / 40 0 0 0
JBR 77 96 71 95 / 30 0 0 0
TUP 78 100 73 97 / 60 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR CRITTENDEN-CROSS-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR FAYETTE-SHELBY.
&&Hazardous weather outlook, Aug 21, 7:17 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT SAT AUG 21 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
817 PM CDT SAT AUG 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE LATE THIS EVENING.
DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE
THE MAIN THREATS.
A HEAT ADVISORY IS IN EFFECT ALONG AND SOUTH OF A LINE FROM
CHERRY VALLEY ARKANSAS TO MEMPHIS TENNESSEE TO CORINTH
MISSISSIPPI. LOWS TONIGHT WILL LIKELY RANGE FROM THE UPPER 70S TO
LOWER 80S...OFFERING LITTLE RELIEF FROM THE HEAT FOR THOSE WITHOUT
AIR CONDITIONING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 9 PM SUNDAY FOR AREAS
SOUTH OF A LINE FROM CHERRY VALLEY ARKANSAS TO MEMPHIS TENNESSEE
TO CORINTH MISSISSIPPI WHERE HEAT INDEX VALUES OF 105 TO 109
DEGREES ARE EXPECTED SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING ACROSS THE
MIDSOUTH.
JAB
In the hours before
Special weather statement, Aug 21, 8:25 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT SAT AUG 21 2010
ARZ028-TNZ019-048-220315-
MISSISSIPPI AR-LAUDERDALE TN-DYER TN-
925 PM CDT SAT AUG 21 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES
NORTHEAST OF BLYTHEVILLE AT 925 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING
LOCATIONS NEAR BLYTHEVILLE AND LUXORA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
Special weather statement, Aug 21, 8:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT SAT AUG 21 2010
ARZ026-028-220330-
CRAIGHEAD AR-MISSISSIPPI AR-
941 PM CDT SAT AUG 21 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LEACHVILLE AT 942 PM CDT...MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR LEACHVILLE...LUXORA...MANILA AND MONETTE...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
Special weather statement, Aug 21, 8:45 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT SAT AUG 21 2010
TNZ002-019-020-048-051-220330-
CROCKETT TN-LAUDERDALE TN-GIBSON TN-OBION TN-DYER TN-
945 PM CDT SAT AUG 21 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF CLOVERDALE AT 945 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...DYER...GIBSON...LAUDERDALE AND OBION COUNTIES...
INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Aug 21, 9:06 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 PM CDT SAT AUG 21 2010
ARZ028-TNZ019-048>051-220345-
MISSISSIPPI AR-CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-DYER TN-TIPTON
1006 PM CDT SAT AUG 21 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF ASHPORT AT 1006 PM
CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...DYER...HAYWOOD...LAUDERDALE...MISSISSIPPI AND
TIPTON COUNTIES...INCLUDING LOCATIONS NEAR COVINGTON...FORT PILLOW
STATE PARK...LUXORA AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN
LAKE...SUNK LAKE AND THE CHUTE.
Special weather statement, Aug 21, 9:09 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT SAT AUG 21 2010
ARZ028-MOZ113-115-TNZ019-048-220345-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-DYER TN-
1009 PM CDT SAT AUG 21 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
NORTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF GOSNELL AT 1010 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...LUXORA
AND MANILA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BIG LAKE.
Local storm report, Aug 21, 9:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CDT SAT AUG 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST DYERSBURG 36.04N 89.38W
08/21/2010 E60.00 MPH DYER TN TRAINED SPOTTER
&&
CCDThunderstorm Wind, Lauderdale
- When
- August 21, 9:30 PM CST to 9:40 PM CST
- Where
- Lauderdale County, Henning to 1.52 mi NE of Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.670, -89.580
Straight line winds knocked several trees and power lines down along Highway 51 in Ripley. A mobile home sustained roof damage and had the underpinning blown out in Henning. A tree and swing set was also blown over as well.
Lightning, Lauderdale
- When
- August 21, 9:30 PM CST
- Where
- Lauderdale County, 0.14 mi E of Curve
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 35.800, -89.478
Lightning struck a house on Carmack Road, north of Ripley. A fire started as a result causing a complete loss of the home.
Thunderstorm Wind, Shelby
- When
- August 21, 11:20 PM CST to 11:25 PM CST
- Where
- Shelby County, 1.67 mi NE of East Acres to 1.65 mi ENE of East Acres
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.347, -89.829
Straight line winds knocked down trees and power lines at the intersection of Armour Road and Millington-Arlington Road in Millington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Damaging Winds in Idaho, August 21 to 22, 20101 death · 70 injured · $100,000 · 67 kt wind · 6 events
- Damaging Winds and Lightning Strike in Alabama, August 21, 20101 death · $28,000 · 52 kt wind · 5 events
- Rip Current in Texas, August 21, 20101 death · 1 event
- Rip Current in Texas, August 21, 20101 death · 1 event
- Flash Flood in Georgia, August 21, 2010$400,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 21, 2010$171,000 · 1 in hail · 17 events
- Flood in Iowa, August 21, 2010$125,000 · 1 event
- Flood in Missouri, August 21, 2010$125,000 · 1 event
- Damaging Winds in Tennessee, August 21, 2010$95,000 · 55 kt wind · 3 events
- Damaging Winds in Tennessee, August 21, 2010$15,000 · 52 kt wind · 2 events
- Lightning Strike in Florida, August 21, 20101 injured · $2,000 · 1 event
- Damaging Winds in Montana, August 21, 201056 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257217, 257440, 257218.